MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MONOFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxr00 20.5 diopter intraocular lens was explanted on (b)(6) 2018 from a patient who has fuchs dystrophy.Reportedly, the doctor believes the issue as he sees it is that the patient has fuchs dystrophy.Also, the patient's implanted lens was implanted by a different doctor than the one that's going to explant the lens.The replacement lens was a pcb00 24.0 diopter lens and the patient is doing well and is very happy with vision that is much better as far as glare/halo.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the labeling review was not reviewed because limited information was received.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: in review, the catalog number, serial number, and udi were incorrectly reported.The correct catalog number is zxr00u0240, the correct serial number is (b)(4), and the correct udi is (b)(4).Additional information: additional information received reported the patient is a male with the right eye being the operative eye, initials are w.C., and date of birth 04/02/1940.Also, the implant date was (b)(6) 2017 and the explant date was (b)(6) 2018.The replacement lens was the same model (zcb00), but different diopter of 24.0.In addition, the reason for the explant was because the patient had fuch''s dystrophy.No additional information was provided.Age/date of birth: (b)(6) 1940.Gender/sex: male.Catalog number: zxr00u0240.Udi number: (b)(4).Serial number: (b)(4).If implanted, give date: (b)(6) 2017.Patient code 3191 ¿ fuch''s dystrophy.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7453011
Report Number9614546-2018-00375
Device Sequence Number1195757
Product Code HQL
UDI-Device Identifier05050474605800
UDI-Public(01)05050474605800(17)211017
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/17/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer05/18/2018
07/09/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date06/11/2018
07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005